Alert archive / Oregon / Wind Advisories in 2025

Wind Advisory 1, NWS Medford, OR

January 2, 2025Klamath County, Lake County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 2, 2025, 6:04 PM PST for Klamath County, Lake County, Oregon; Siskiyou County, California. It took effect at Jan 2, 2025, 10:00 PM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2025, 6:04 PM PST (02:04 UTC)
In effect from
Jan 2, 2025, 10:00 PM PST
Expired
Jan 3, 2025, 1:00 PM PST
In force
15 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS76 KMFR 030204
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
604 PM PST Thu Jan 2 2025

CAZ081-ORZ030-031-031300-
/O.NEW.KMFR.WI.Y.0001.250103T0600Z-250103T2100Z/
Central Siskiyou County-Northern and Eastern Klamath County and
Western Lake County-Central and Eastern Lake County-
Including the cities of Weed
604 PM PST Thu Jan 2 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST 
FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Lake County and eastern Klamath County, and Central 
  Siskiyou County. Including the cities of Weed, Silver Lake, Summer 
  Lake, and Lakeview.

* WHEN...From 10 PM this evening to 1 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected along I-5 in the 
  southern Shasta Valley near Weed. Also, along highway 31 between 
  Summer Lake and Silver Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guerrero
2 follow-up statements
748 
WWUS76 KMFR 031047
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
247 AM PST Fri Jan 3 2025

CAZ081-ORZ030-031-032100-
/O.CON.KMFR.WI.Y.0001.000000T0000Z-250103T2100Z/
Central Siskiyou County-Northern and Eastern Klamath County and
Western Lake County-Central and Eastern Lake County-
Including the cities of Weed
247 AM PST Fri Jan 3 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Lake County and eastern Klamath County, and Central 
  Siskiyou County. Including the cities of Weed, Silver Lake, Summer 
  Lake, and Lakeview.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected along I-5 in the 
  southern Shasta Valley near Weed. Also, along highway 31 between 
  Summer Lake and Silver Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BS
396 
WWUS76 KMFR 032049
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1249 PM PST Fri Jan 3 2025

CAZ081-ORZ030-031-032200-
/O.EXP.KMFR.WI.Y.0001.000000T0000Z-250103T2100Z/
Central Siskiyou County-Northern and Eastern Klamath County and
Western Lake County-Central and Eastern Lake County-
Including the cities of Weed
1249 PM PST Fri Jan 3 2025

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

Gusty winds are expected this afternoon, but will remain below 
advisory criteria.

$$

Petrucelli

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 2, 5:41 PM PST, 23 minutes earlier.

Area forecast discussion, Jan 2, 5:41 PM PST, 23 minutes before
Area Forecast Discussion
National Weather Service Medford OR
541 PM PST Thu Jan 2 2025

...Updated the aviation and marine sections...

.AVIATION...03/00Z TAFS...A warm front will lift north of the area
this evening. Scattered light rain will continue in its wake tonight
with a mix of IFR, MVFR, and VFR, but widespread obscuration of the
higher terrain. Early Friday, around 09Z to 12Z, the trailing cold
front will begin to push inland. This will bring a rapid drop in
snow levels (from around 7500 ft msl to 3500 ft msl), lowering
ceilings, increase in south to southwest winds, and widespread
precipitation through the morning. This includes areas of low level
wind shear over the higher terrain and across the east side,
including Klamath Falls. Precipitation will mostly be light, except
for higher intensity and amounts for Curry, Josephine, and western
Siskiyou counties.

Conditions improve slightly for the afternoon, but a post-frontal
trough will swing across on Friday night with an increase in light,
mainly west side, showers/snow showers, with snow levels remaining
around 3500 ft msl. This will also bring an increase in coverage of
IFR/MVFR. -DW

&&

.MARINE...Updated 530 PM PST Thursday, January 2, 2025...A warm
front is exiting to the north with a trailing cold front expected
to track across the waters late tonight into early Friday morning.
This will bring an increase in high and steep seas, and also
southerly winds late this evening, with gale force gusts possible
south of Cape Arago. Advisory strength southwest winds will follow
late tonight into Friday afternoon, with seas becoming very
steep.

Southwest winds will increase again later Friday afternoon into
Friday evening. Seas will remain high and very steep, and gale force
gusts are possible again while another front moves across the waters.
Southwest winds will remain at Advisory strength later Friday night
into Saturday morning while west swell builds to a peak around 14 to
17 feet at 15 seconds.

The pattern looks to remain active through the weekend with seas
remaining high and steep. The latest guidance suggests a period of
high pressure and north winds developing Monday, and continuing into
mid-week with seas dominated by a steep or nearly steep west swell.
-DW

&&

.PREV DISCUSSION... /Issued 219 PM PST Thu Jan 2 2025/

DISCUSSION...Satellite image shows ample cloud cover over most of
the forecast area. A warm front is moving into the area bringing
light to occasionally moderate rain along and west of the Cascades
and western Siskiyou County. This will continue into this evening,
then precipitation rates will increase later tonight as a cold front
approaches the coast.

Precip amounts will be highest along the coast, coastal mountains
and Cascades. With an already saturated ground, this could lead to
ponding on some roadways and brief periods of urban flooding. A
Flood warning remains in effect at the Coquille River at Coquille.
The river has since dropped below flood stage, however with
precipitation rates increasing later tonight into Friday morning,
the river will rise to minor flood stage. Details on this can be
found at FLSMFR.

Snow levels will remain above 8000 feet through tonight, then
lowering during the day Friday as the cold front passes through and
colder air aloft moves overhead. Snow level late Friday afternoon
are expected to be around 5000 feet. Therefore road snow concerns
should be mainly confined to the Crater and Diamond Lake areas.

The front will also bring gusty winds in the Shasta Valley near Weed
and near and at the ridges east of the Cascades late tonight into
Friday morning. It's possible wind gusts could get close to advisory
criteria near Weed, but it only for a 3-6 hour period. Thus
confidence was not high enough to issue an advisory, but later
shifts will take another look at this. The same applies near and at
the ridges east of the Cascades. If the stronger winds were to come
in during the day, then there would be a higher concern for an
advisory.

Showers will continue through Friday night as an upper trough moves
overhead. Snow levels are expected to lower Friday night to around
4000 feet early Saturday morning. Therefore snow covered roads are
more likely around Diamond Lake, Crater lake and Lake of the Woods.
However amounts are not expected to be enough to reach advisory
criteria.

Upper ridging builds over the area Saturday, but a warm front will
approach the area in the afternoon, therefore any break in
precipitation will be brief. If nothing else, precipitation is
expected to be mainly light, until late Saturday afternoon, then
increasing some Saturday night along the coast, coastal mountains
and Cascades. Snow levels will gradually rise to around 5000 feet
late Saturday afternoon, and will continue to rise Saturday night
into Sunday.

A weak cold front will follow Sunday morning, but this will be brief
and lift again as a warm front during the day Sunday. Precipitation
Sunday will be light to occasionally moderate.

Another, but weak upper trough will move through Monday, with light
precipitation, then all signs are pointing towards a drying trend
next Tuesday and possibly lasting into the rest of next week with
strong upper ridging building over the Pac NW, although the ensemble
means do show the upper ridge flattening some towards the end of
next week. With the stable weather and already saturated ground. Low
clouds and patchy to areas of fog are likely for the westside
valleys and Valleys around Klamath Falls. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 4 AM PST Friday
     for PZZ350-356-370-376.

Hazardous Seas Warning from 4 AM Friday to 4 AM PST Saturday for
     PZZ350-356-370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:04 AM PSTSmall Craft AdvisoryMFR4 days
Jan 3, 2:45 AM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath31 hr

Nearby

Wind Advisories in Oregon, 2025Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.